Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 14, 2015, 8:21 PM EDT for Muscogee County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2015, 8:21 PM EDT (00:21 UTC)
- Expired
- May 14, 2015, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
County Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 83 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819
WWUS82 KFFC 150021
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
821 PM EDT THU MAY 14 2015
GAZ089-090-150100-
MUSCOGEE GA-CHATTAHOOCHEE GA-
821 PM EDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MUSCOGEE AND
CHATTAHOOCHEE COUNTIES UNTIL 900 PM EDT...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS EXTENDING FROM UPATOI TO NEAR FORT
BENNING/LAWSON ARMY AIR FIELD...AND MOVING NORTHEAST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MUSCOGEE AND CHATTAHOOCHEE COUNTIES...INCLUDING AREAS AROUND
COLUMBUS...BIBB CITY...UPATOI...NORTH FORT BENNING...EDGEWOOD...
KENWOOD...VISTA TERRACE...GREEN ISLAND HILLS...BENNING HILLS...FLAT
ROCK...ROSE HILL...AVONDALE...SAND HILL...CARTER ACRES...BENNING
PARK...THE COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...BATTLE
PARK...CUSTER ROAD TERRACE AND MIDLAND.
ADDITIONALLY...COUNTRY ROADS AND WOODLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
LAT...LON 3255 8502 3259 8491 3258 8491 3258 8470
3256 8469 3256 8467 3236 8481 3238 8493
3238 8499 3239 8497 3241 8498 3244 8497
3246 8500 3250 8500
TIME...MOT...LOC 0019Z 209DEG 5KT 3256 8472 3248 8487 3240 8497
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 14, 7:22 PM EDT, 59 minutes earlier.
Area forecast discussion, May 14, 7:22 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 722 PM EDT THU MAY 14 2015 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... /ISSUED 337 PM EDT THU MAY 14 2015/ MODELS IN GOOD AGREEMENT THRU THE SHORT TERM. MOISTURE WILL INCREASE OVER THE SOUTH AND WEST PORTIONS OF FORECAST AREA AS THE SURFACE HIGH PRESSURE SHIFTS OFF THE EAST COAST. UPPER LEVEL RIDGING WILL CONTINUE THE PERIOD AS WELL. NAM/ECMWF MODELS INITIALIZED THE MOISTURE FIELDS BETTER AND WITH GFS TENDENCY FOR CONVECTIVE FEEDBACK...GFS LOOKS OVERDONE FOR PRECIP TONIGHT. HI- RES MODELS ALSO CLOSER TO NAM/ECMWF WITH ISOLATED TO SCATTERED SHOWERS OVER WEST-CENTRAL GA THIS EVENING...MAINLY DIURNALLY DRIVEN. EXPECT THERE WILL BE A LULL OVERNIGHT WITH SHOWERS AND MAINLY ISOLATED THUNDERSTORMS DEVELOPING AFTER SUNRISE FRIDAY...AND INCREASING IN COVERAGE WITH DAYTIME HEATING. EXACT LOCATION AND TIMING IS DIFFICULT WITH THE LACK OF FORCING. MODELS ARE ALSO BACKING OFF ON HOW MUCH MOISTURE WILL BE ACROSS THE AREA TOMORROW AND AREA COULD SEE PARTLY CLOUDY SKIES OUTSIDE ANY PRECIPITATION...WHICH WILL IMPACT TEMPERATURES. FOR NOW HAVE GONE WITH A BLEND OF MODELS AS THEY ARE CLOSE. PWATS FOR FRIDAY ARE ABOVE 1.5 INCHES AND ANY STORM THAT DOES DEVELOP COULD HAVE LOCALLY HEAVY RAINFALL...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. ATWELL LONG TERM /SATURDAY THROUGH THURSDAY/... /ISSUED 337 PM EDT THU MAY 14 2015/ MINOR ADJUSTMENTS MADE PER RECENT GUIDANCE. TWEAKED POPS SOME BEFORE FRONT PUSHES THRU MID WEEK. RAISED SOME POPS LATE IN THE PERIOD MAINLY IN THE NORTH ONCE ZONAL FLOW AND MORE ENHANCED MOISTURE FIELD RETURNS TO THE AREA. PREVIOUS DISCUSSION FOLLOWS... BAKER LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/.../ISSUED 446 AM EDT THU MAY 14 2015/ LONG TERM PERIOD BEGINS WITH AMPLE DEEP LAYER MOISTURE IN PLACE ACROSS THE LOCAL AREA WITH PWATS AS HIGH AS 1.8 INCHES OVER SW ZONES. DESPITE THIS...AREA WILL REMAIN LARGELY UNDER THE INFLUENCE OF A 500 MB RIDGE AXIS THAT KEEPS MORE SUBSTANTIAL SHORT WAVE ENERGY AND RESULTING LIFT WEST AND NORTH OF THE LOCAL AREA. MID LEVELS REMAIN MODEST AT BEST AS FAR AS LAPSE RATES ARE CONCERNED THROUGH THE WEEKEND AND WOULD EXPECT INCREASED COVERAGE OF THUNDERSTORMS...ESPECIALLY WESTERN SECTIONS WITH ISOLATED STRONG STORMS AT BEST. COULD ACTUALLY BE ISOLATED LOCALIZED FLOODING IN THE NORMALLY PRONE AREAS THAT BECOMES THE BIGGEST ISSUE THROUGH THE WEEKEND GIVEN FAVORABLE MOISTURE PROFILE. DID INCREASE THE POPS INITIALLY TO LIKELY FOR WESTERN ZONES BUT CAPPED AT HIGH END CHANCE THEREAFTER. MODELS IN GOOD AGREEMENT IN DEPICTING ANOTHER MID WEEK COLD FRONT TO MOVE THROUGH WITH RAPIDLY DECREASING POPS FROM NORTH TO SOUTH THROUGH WEDNESDAY. HAVE FOLLOWED SUIT IN THIS GRID SET GIVEN GOOD MODEL AGREEMENT AND 10 PERCENT OR LESS DEPICTED FOR MUCH OF THE AREA NORTH OF A CARROLLTON TO ATLANTA LINE. DEESE && .AVIATION... 00Z UPDATE... CONVECTION OVER SOUTHERN/WEST CENTRAL GA SHOULD WEAKEN AS IT MOVES NORTH. THERE COULD BE A FEW SHOWER REMAINING AS THE SEA BREEZE MOVES INTO THE ATL AREA LATE TONIGHT. EXPECT TO SEE PRECIP PATTERN TO INCREASE IN COVERAGE DURING THE DAY FRIDAY. MVFR CIG EXPECTED TO DEVELOP TONIGHT AND THEN RISE TO VFR BY 18Z FRI. WINDS WILL REMAIN EAST TO SOUTHEAST BUT REMAIN BELOW 10 KTS THROUGH THE FORECAST. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON CIGS TONIGHT AND ALSO PRECIP TIMING. HIGH ON ALL REMAINING ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 81 63 83 / 20 40 20 40 ATLANTA 67 79 66 81 / 30 60 30 60 BLAIRSVILLE 59 75 59 76 / 30 40 20 50 CARTERSVILLE 66 79 64 80 / 20 50 30 60 COLUMBUS 68 80 67 83 / 90 60 30 60 GAINESVILLE 64 78 64 80 / 20 50 20 50 MACON 66 82 64 85 / 30 50 20 40 ROME 65 80 65 81 / 30 50 30 60 PEACHTREE CITY 66 79 64 81 / 30 60 30 60 VIDALIA 67 82 64 85 / 20 40 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....20 AVIATION...17
Hazardous weather outlook, May 14, 11:54 AM EDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1154 AM EDT THU MAY 14 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1154 AM EDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN INCREASE IN MOISTURE FROM THE SOUTHWEST TO WEST SECTIONS OF THE FORECAST AREA WILL RESULT IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS BY THIS EVENING. NO SEVERE STORMS ARE EXPECTED WITH LIGHTNING BEING THE PRIMARY HAZARD WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A CONTINUED MOIST SOUTHERLY FLOW WILL BRING A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA FRIDAY THROUGH TUESDAY. ALTHOUGH A FEW STORMS COULD BE STRONG WITH LOCALLY HEAVY RAINFALL...LIGHTNING...AND GUSTY WINDS...SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 14, 4:59 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT THU MAY 14 2015
GAZ102-142130-
STEWART GA-
459 PM EDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN STEWART COUNTY
UNTIL 530 PM EDT...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LUMPKIN...MOVING NORTHEAST
AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS STEWART COUNTY THROUGH 530 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUMPKIN...RICHLAND...SANFORD...WESTVILLE AND CHARLES.
LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
3193 8492 3193 8493 3195 8496 3198 8496
3198 8499 3219 8479 3215 8464 3203 8464
3203 8465 3201 8465 3192 8475
TIME...MOT...LOC 2059Z 227DEG 6KT 3193 8488Special weather statement, May 14, 7:06 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EDT THU MAY 14 2015
GAZ103-104-142330-
WEBSTER GA-SUMTER GA-
706 PM EDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WEBSTER AND SUMTER
COUNTIES UNTIL 730 PM EDT...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PLAINS
TO NEAR WESTON...AND MOVING EAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS WEBSTER AND SUMTER COUNTIES THROUGH 730 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...PRESTON...PLAINS...WESTON...CROXTON CROSSROADS...NEW
ERA...MADDOX...KIMBROUGH...CENTERPOINT...LEVERETTS...PENNINGTON AND
DUMAS.
LAT...LON 3196 8465 3196 8464 3198 8464 3198 8465
3201 8465 3213 8447 3216 8422 3216 8418
3217 8418 3218 8407 3193 8428 3193 8440
3197 8444 3193 8445 3192 8466
TIME...MOT...LOC 2305Z 250DEG 27KT 3209 8437 3193 8456Special weather statement, May 14, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
821 PM EDT THU MAY 14 2015
GAZ089-090-150100-
MUSCOGEE GA-CHATTAHOOCHEE GA-
821 PM EDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MUSCOGEE AND
CHATTAHOOCHEE COUNTIES UNTIL 900 PM EDT...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS EXTENDING FROM UPATOI TO NEAR FORT
BENNING/LAWSON ARMY AIR FIELD...AND MOVING NORTHEAST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MUSCOGEE AND CHATTAHOOCHEE COUNTIES...INCLUDING AREAS AROUND
COLUMBUS...BIBB CITY...UPATOI...NORTH FORT BENNING...EDGEWOOD...
KENWOOD...VISTA TERRACE...GREEN ISLAND HILLS...BENNING HILLS...FLAT
ROCK...ROSE HILL...AVONDALE...SAND HILL...CARTER ACRES...BENNING
PARK...THE COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...BATTLE
PARK...CUSTER ROAD TERRACE AND MIDLAND.
ADDITIONALLY...COUNTRY ROADS AND WOODLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
LAT...LON 3255 8502 3259 8491 3258 8491 3258 8470
3256 8469 3256 8467 3236 8481 3238 8493
3238 8499 3239 8497 3241 8498 3244 8497
3246 8500 3250 8500
TIME...MOT...LOC 0019Z 209DEG 5KT 3256 8472 3248 8487 3240 8497The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:57 PM EDT | Special Weather Statement | FFC | Muscogee | 33 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.